MAUDE Adverse Event Report: I-SENS, INC. RELION PREMIER CLASSIC BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

I-SENS, INC. RELION PREMIER CLASSIC BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 784001
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Syncope/Fainting (4411)
Date of Event 11/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6).Lot eb4031102 - (b)(6) 2025 - 50ct.The customer reported receiving variable readings.The customer tested last night, and the first test was high, and the second test one hour later was low.He did not take any insulin.Customer reported that on 11/29/2023, his blood sugar read high at 440.He took the amount of insulin that was recommended, 10 units of glargine and 10 units of novolog, his wife was with him and heard him moaning.He rolled out of bed on the floor.His wife called the paramedics.He was passed out when they arrived.The customer passed out for about an hour.The paramedics checked his glucose, and it was 39.They treated him with meds, but he has no idea what they gave.They treated him at home.He woke up and told them he did not want to go to the hospital.Before they left, they took his blood sugar, and it was 140.He said they checked it three or four times as it was gradually getting better.It went from 80 to 140.He said he doesn't know if the problem is with the meter or him.He also mentioned he took a blood test last night and that result was 364.He did not take insulin.Two hours later, without taking insulin or medication, he stood up and he felt dizzy.He took his blood test, and the reading was 65.He has changed his diet.He lost 30 pounds.He stores the meter and strips in an unused bathroom.He is not receiving oxygen therapy.He doesn't have trouble getting a sample of blood.He changes the lancets each time he tests.He uses alcohol to clean his fingertip and allows it to dry thoroughly.Replaced meter, strips and sent return label.
 
Additional Manufacturer Narrative
Customer did not return meter or strips involved in incident.Meter and strips involved in incident will not be returned for investigation as the customer advised during a follow-up call that he discarded the items.Retain strips of specified lot were tested with qs meter and passed testing with no failures detected.

Brand Name
RELION PREMIER CLASSIC BLOOD GLUCOSE TEST SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
I-SENS, INC.
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS  06646
MDR Report Key18443001
Report Number1832816-2024-00001
Device Sequence Number6826322
Product Code NBW
UDI-Device Identifier00681131169776
UDI-Public(01)00681131280624,(01)00681131169776
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/04/2023
Report Date (Section F) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/02/2025
Device Model Number784001
Device Catalogue Number784001
Device Lot NumberEB4031102
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/14/2023
Event Location Home
Date Report to Manufacturer01/04/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/04/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age81 YR
Patient SexMale
Patient Weight113 KG
Date Report Sent to FDA01/04/2023